Over medicating

Over medicating

Hi I was on 225 levothyroxine then the Endo said reduce the Levothyroxine to 200 and I still felt shocking so I cut a 25mg tablet in half and I dropped it to 187.50 I no longer have the swaying head but my body just feels poisoned. A lot lately also my thyroid actually looks swollen and feels like my throat is sticking when I swallow. I also keep having to clear my throat. My last blood results I had done private My antibodies were really high. I am overheating. I am usually a sun lover. I can't stand it in the heat. I do a slight little chore and sweat is pouring out of me. And I'm on that dose and still feel awful and now I have perrimenopause mixed in

TSH

Thyroglobulin antibodies. 570.200 0.00-115.00

Thyroid peroxidase 323.8 0.00- 34.00

Last edited by
Skip

Featured Content

Join our community

The community helps everyone affected by thyroid conditions by providing support, information and guidance.

Follow

Featured by HealthUnlocked

11 Replies

oldestnewest
  • Does your endo carry a white stick, and have a dog? Your FT4 may have been high, and your TSH low, but your FT3 is in your boots! And it's low T3 that causes symptoms. Keep increasing the levo until the FT4 reached top of the range, was not the answer. It will just be converting to rT3 - but I'm not sure endos have heard of rT3...

    Your need your levo reduced a bit, and some T3 added in because you're not a very good converter. Hashi's people often are bad converters, but it would also be a good idea to get your vit D, vit B12, folate and ferritin tested, because they all need to be optimal for good conversion. :)

  • Hi Greygoose Thankyou very much for your reply. My vitamin D was 82.4 nmol/L and the ferritin,folate and B12 are all on that above test. I take 5000iu of VitD3 per day and I am now taking Folate and I've also started on B12 liquid drops 6 under my tongue per day for the last 3 days but boy am I getting palpitations on a night. I've suffered now with all this for 14years and at times I just think it's not worth it. But I think there's people out there worse off than me so. I just carry on plodding on

  • The palpitations are due to the low FT3. You really do need to bring that up.

    Are you taking vit K2-MK7 with your vit d? Also magnesium. Magnesium might have a calming effect on your heart.

    And are you taking a B complex with your B12? All the Bs work together, so need to be kept balanced.

    I don't see a ferritin result on there.

  • Ferritin is at the bottom 112.5 (13.00 - 150.00)

    Yes I take K2 -MK7 with vitamin D

    I take B12 and I do have a Bcomplex and also bought B6 on its ownShould I take all 3. The stronger palpitations only seem to have got stronger again since starting the B12 3 days ago. I will take less drops instead of 6 I will take 3

    So to get FT3 up I need to be taking T3 is this right.

    It's not good on such a nice day when I have to get back in bed because I feel so rough.

  • Angela - I absolutely agree with Greygoose. This is what happened to me although I am not Hashi's.

    I was up to 200mcg Levo with a ridiculously high FT4 though (30 at it's highest) and quite a low FT3. I couldn't test rT3 at the time as I couldn't get a blood draw.

    I self sourced T3, reduced Levo, added some T3, have spent months tweaking the dose and now FT4 is where it should be (upper third of range), FT3 is now near the top of the range, and when I did manage to eventually get rT3 tested it was at the top of the range so I imagine that would have been well over range if I'd been able to test it at the beginning.

    I agree that reducing your Levo and adding T3 would most likely be what's needed. Shame doctors don't​ know enough to see this!

  • Thankyou for reply susie it looks like I'm going to have to try source some T3. Not the GPs or The Endo have never even mentioned Hashimoto to me I only know about it with been part of different website and Facebook groups.

  • Angela, has the Facebook group and other website mentioned that a strict gluten free diet can help reduce the antibodies, as can supplementing with selenium L-selenomethionine 200mcg daily. Also, keeping TSH suppressed helps.

  • I eat lots of Brazil's so dare not take the selenium tablets even though I do have them. I take VitD3, K2, folate, B-complex and B6 alone and I did take a selenium everyday but I started eating lots of Brazil nuts so stopped that. I also take a probiotic and I also drink Kefie milk. A naturopath recommended the Keto diet which I started Monday just gone. I def think I need to reduce the T4 and introduce T3. I'm going to see the Endo next week on the 19th I'm going to have a serious word with him. He will also do my blood. But probably just TSH 🙄 But I will be taking my iPad with the results from above that I paid private for.

  • Angela, are your Brazil nuts grown in selenium rich soil? Does it say that on the packet. I'll copy and paste a reply I made to an earlier post about Brazil nuts and selenium-

    "Getting the right amount of selenium from Brazil nuts is very difficult for these reasons:

    To contain any selenium at all, they have to be grown in selenium rich soil.

    The packet has to say they have been grown in selenium rich soil.

    Different areas have different levels of selenium in their soil so you'd need to know where they were actually grown - honey-guide.com/2012/11/19/...

    A small nut would contain less than a large nut.

    So I always say that to ensure you know exactly how much selenium you are getting then take a supplement, eating Brazil nuts is guesswork at best, will give you no selenium at worst."

    I don't know anything about the keto diet, but a strict gluten free diet has helped many members here enormously.

    Gluten/thyroid connection - chriskresser.com/the-gluten...

  • Thankyou Susie for your advice. Brazil nuts binned . Selenium tablet down the hatch. I'm rattling with all these supplements. My body should be in perfect condition lol.

  • Angela,

    I wish you all the best. Your symptoms are very much like my own. Acute 2.5 years ago. Sort of settled. Or I shut up (at GP, and put up). Though hard to tell as diagnosed Sjogrens too now. This last few weeks, those horrific symptoms you describe are back with a vengeance! I too, miss going out on sunny days... I too am sick and tired, spending too much time in bed. This site is fantastic!!!

    I am counting the days until I see an expert in thyroid disease, as a private patient. I had read his book when I was first so ill. Yes, I thought my body was being poisoned too. Since coming HU I found this doctor still practices. He helps many people feel better.

    I truly feel nhs doctors (though I have never seen endocrinologist in 27 yrs, GP told me no need), have not listened to me, and as I now learn, they are interested in only one blood result, tsh.

    Good luck. Get well soon!

You may also like...